1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Insulin or Byetta

Discussion in 'Type 2 Diabetes' started by lj1921, Aug 12, 2011.

  1. lj1921

    lj1921 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    8
    Trophy Points:
    23
    Hi I am a Type 2 Diabetic since 2008 on 2000mg metformin, 360mg Gliclozide and was put onto 100mg Sitagliptin unfortunately the Sitagliptin went straight through me so Dr has now given me the choice of going onto Insulin or Byetta, help some advice would be greatly recieved.
     
  2. ClaireG 06

    ClaireG 06 · Well-Known Member

    Messages:
    934
    Likes Received:
    23
    Trophy Points:
    38
    Can't give you any advice re Byetta i'm afraid. I was put onto insulin about 2 months ago now. I couldn't tolerate met in any form,it made me feel really ill. I was then put on Glic but it didn't have much effect.

    I am on a mixed insulin (humulin m3) which i inject twice a day. I inject half an hour before breakfast and then half an hour before my evening meal. I've found the injections a lot easier than i thought i would :D Apart from a blip which i seem to be having at the moment, my BG levels have been a lot better :D
     
  3. lj1921

    lj1921 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    8
    Trophy Points:
    23
    Thanks Claire think I might be leaning towards Insulin it is going to happen eventually so might as well go there now
     
  4. lj1921

    lj1921 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    8
    Trophy Points:
    23
    Have been to see Dr today - have to go to do a diabetics course (Juggle) then will start on Insulin at end of September
     
  5. Vera

    Vera · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi I am on Byetta doc's stopped me using Sitagliptin as this has side effects with the Byetta. I inject twice daily once in morning 1 hour before I eat and just before dinner at night time. My sugar levels are coming down and so is my weight. I have been a diabetic since 1990 and am a type 2. I would recommend but the side effects is feeling nausea, and a slight sore tummy which I am putting down to the Metformin tablets
     
  6. honestman28

    honestman28 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I have been on Byetta for a while now and it has helped to bring my levels under control. I take it twice a day and it did have the side effect of feeling sick after taking it though that passed after a month or so.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook